National Sarcoidosis Organization

Canadian Sarcoidosis Awareness and Research Organizaion

Forums

Post Reply
Forum Home > General Discussion > prednisone use

david leibham
Member
Posts: 2

Ive been taking prednisone for sarcoidosis for 3 months now.Ive gained about 10 pounds but that is the only side effect.I wouldnt mind hearing what other peoples experience has been with prednisone.

 

May 12, 2012 at 7:35 PM Flag Quote & Reply

Melany Sealy
Site Owner
Posts: 22
I was put on 50mg prednisone for 8 weeks and have been tapering 5mg a week now. I am down to 30mg and am finding it hard. I gained 25lbs and got moon face and buffalo hump. I would get bad sweats and couldn't sleep. I am hopeful as they taper me things will start to get back to normal and most of my symptoms go away. I ended up with a rash, thinning hair, and now as I am going down I have found it painful as my joints really hurt. It works great for many but I have had a few troubles. I have to keep reminding myself benifits out weigh risks. I hope you are luck and don't experience more than your weight gain. Are you on a high dose and how long do they have you on it? Good luck! Stay strong!
May 12, 2012 at 8:51 PM Flag Quote & Reply

david leibham
Member
Posts: 2

I was put on 50 mg for 6 weeks and my chest xray and blood tests showed to be almost 100 percent normal.The sarcoidosis was affecting my breathing to the point where i found it difficult to even walk.The other abnormality was my kidney function but that has also improved.Within 1 day of starting the pred on 50 mg i was jogging on a treadmill at the gym so its powerfull stuff.My lung specialist has tapered me down to 30 mg and ill be on that dose for 6 weeks and then when i go back  with my xray and bloodwork the plan is to probably taper me down to a dose of 10 mg for a period of 8 months to 1 year total being on the steroids.At first at 50 mg i couldnt sleep much but now im getting around 7 hrs a night,so much better.with the tapering thats when i started gaining weight.When i initially was on 50 mg I had too much energy and my metabolism was out of control and could eat everything and stay the same.

May 13, 2012 at 1:29 AM Flag Quote & Reply

JDB
Member
Posts: 1

Originally, I was put on 50 mg when they first started me on Pred – Maybe 8 months ago... And it was tough – I felt very wired and edgy. I had a hard time sleeping, and would go to bed to rest rather than actually sleep. Your body sort of gets used to it. Keeping a positive frame of mind helps too. I was slowly brought down to 20 mg, but then had to go back up to 25 mg. The 25 mg seems to do the trick, however every couple of days I will feel a bit ‘foggy chested’. Nothing serious, but not 100%.  

I didn’t notice any weight gain however when I had to renew my driver’s license and had a good look at the picture. Thats Not Me! I was totally a Moon Face. It was, and I had to laugh. But again, it has tapered off.

June 6, 2012 at 8:09 PM Flag Quote & Reply

Dawn Smith
Member
Posts: 5

I have not been on prednisone since 2005 (thank goodness).

When I was diagnosed in 2000, I was on 30mg for about 3 months. I was hungry and had difficulty sleeping. My blood pressure increased too and I had night sweats (but that continued even after the prednisone, so not sure if they aren't from the advair).

In 2005, I was on a high dosage for two weeks. I was unable to sleep - just a light dozing, even with a real sleeping pill. I was like a walking zombie.  They keep me off pred now (so far lucky) due to being diabetic and still have the high blood pressure.

My mom's experience with pred (she has copd) is that she hilucinates. Not funny to witness at the time but hilarious to discuss later when she is out of the hospital. No more for her!

--

Dawn

June 8, 2012 at 4:07 PM Flag Quote & Reply

You must login to post.

Google Translator

Upcoming Events

No upcoming events

Twitter Tweet Button

Facebook Like Button

CORPORATE SPONSORS OF N.S.O.